Sleep


#1
An interesting article in 'Sleep Medicine' for PwP to consider.
A link between gut health and sleep might just be what our researchers should be following up.

Sleep and gastrointestinal disease: A new horizon in sleep medicine

William C. Orr

#2
Hi
Diagnosed in 2006 and currently taking Sinemet CR, Sinemet and Neupro Patches. Of late have started to fall asleep at meals, when talking to somebody and most frequently when relaxing in the evening, watching television and reading. Up to now have not been affected driving.
Has anybody experienced this problem? Is it that I need my medication tweaked? I am 79 years old and am also having hormone treatment for prostate cancer, which could be a contributing factor.
Any comments or experiences most welcome.
Regards to all.

#3
Hello Vivian . You sound very much like my husband . He is also 79 , and taking the same medication as yourself . Was taking Sonemet plus x four along with the Cr 250 at bedtime and the Neuro patch 6 mg . A few months ag we reduced the Sinemet plus to the 110 because I noticed that he seem to ( for want of a better description SWITCHOFF suddenly drop off with head forward and even start drooling . it appeared to happen just after taking the Sinemet .. He is still very much the same .so I am not sure that maybe I was wrong and that instead of reducing the Sinemet maybe needed increasing .

It is so complicated isn't it .. My husband isn't doing very well at all . it's a struggle for him .Pn top of that his knees are dodgy and keep collapsing . had knee surgery 3 years ago and recently had another arthroscopy . early days but he gets a very bad pain in his kneecaps but only when under load . I wonder if anyone else can relate to this .

#4

I wrote a while  ago about a problem of falling asleep at unusual times. I still do this and it can get very embarrassing and gets on my wife's nerves if it happens when she is talking to me. I still wonder if this is too much or too little medication or  simply a side effect. I wonder if Johnnie or anyone else has found an answer to this problem and would appreciate any suggestions.


#5

Hello Viv

This started happening to me a while back after my meds were increased. Neuro made me reduce meds right down, then tried to introduce something else.-- selegeline ,which was worse than the falling asleep! I am now on low dose of ropinirole and feeling very apathetic, achey , forgetful, generally down.

What are you taking? It could be a side effect of meds.


#6

Hi

I am taking Sinemet 62.5 mg eight a day, Half Sinemet CR 125 mg Four a day and Neupro (Rotigodine) patches 12 mg. I am suspious of the patches and am trying reducing them to 8 mg with mixed results so far.

Have had no experience of selegline or ropinerole so cannot comment.

Regards

Viv


#7

Hi Viv

I take 3 Madopar (which is levodopa, like your Sinemet).  I also take one prolonged release Mirapexin – a dopamine agonist like your Neupro patches.

Until a couple of months ago, I took the Mirapexin in the morning and my sleep pattern became chronic and, like you, I was falling asleep at all times during the day.  Then, I switched it to the evening and the change has been dramatic.  I can’t understand why, when it is supposed to spread itself out evenly over 24 hours, but there’s no mistaking that this was the cause of my night sleeplessness (which led to daytime sleepiness).  You don’t say which time of day you replace your patch but could a switch to morning or evening help you perhaps?

I’m thinking that maybe it could be something to do with the fact that you use less dopamine at night.  (Turnip or Kate would know.)

I hope you get sorted out.